Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 230, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2004, 4:37 PM CDT for Benton County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 7, 2004, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 072137 SVRBNA TNC005-072200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 436 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CENTRAL BENTON COUNTY...OR 7 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 30 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. LAT...LON 3608 8808 3590 8813 3589 8799 3608 8798 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:04 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 7, 2:04 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 204 PM CDT WED JUL 7 2004 .DISCUSSION...CONVECTION HAS FIRED UP ONCE AGAIN IN MIDDLE TENNESSEE, ALTHOUGH THIS AFTERNOONS ACTIVITY THUS FAR DOES NOT SEEM AS WIDESPREAD NOR AS STRONG AS THE LAST FEW DAYS. THE SPC STILL HAS NOT PLACED MIDDLE TENNESSEE UNDER A SEVERE WEATHER RISK FOR DAYS 1, 2, OR 3. IT APPEARS THE CURRENT STORMS ARE ALIGNED ALONG THE FRONTAL BOUNDARY ITSELF, WHICH AT 19Z EXTENDED FROM NEAR BOWLING GREEN, TO JUST EAST OF CLARKSVILLE, TO NEAR JACKSON, TENNESSEE. DESPITE THE WEAKER INSTABILITY TODAY, THE FRONT APPEARS TO BE PROVIDING ENOUGH LIFT TO PRODUCE THE CONVECTION. THUS LOOK FOR STORMS TO TRAVEL ACROSS THE MID STATE THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING AS THE BOUNDARY PROGRESSES EASTWARD. LOOKING AHEAD, THERE WILL LIKELY BE A SLIGHT AIR MASS CHANGE THE NEXT COUPLE OF DAYS, WITH SLIGHTLY COOLER TEMPERATURES, ALTHOUGH THE BERMUDA HIGH CENTER HARDLY LOSES ITS INFLUENCE ON OUR WEATHER PATTERN DURING THE COURSE OF THE NEXT 7 DAYS. LOOK FOR TEMPERATURES TO RETURN TO NORMAL BY FRIDAY, WITH ISOLATED, HEAT-DRIVEN THUNDERSTORMS POSSIBLE EVERY AFTERNOON THROUGH THE PERIOD. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jul 7, 5:30 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 7 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRE UP ONCE AGAIN IN ADVANCE OF AN APPROACHING COLD FRONT ACROSS MIDDLE TENNESSEE IN WARM...MOIST AND UNSTABLE AIR. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS. ISOLATED AREAS OF FLASH FLOODING IS ALSO POSSIBLE FROM LOCALLY HEAVY DOWNPOURS. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THURSDAY THROUGH TUESDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE THIS AFTERNOON. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 62 min |
| Jul 7, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 38 min |
| Jul 7, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 64 min |
| Jul 7, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 30 min |
| Jul 7, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.